MAUDE Adverse Event Report: SYNTHES HAGENDORF T-PAL TRIAL SPACER 10MM X 28MM 10MM HEIGHT; TEMPLATE

SYNTHES HAGENDORF T-PAL TRIAL SPACER 10MM X 28MM 10MM HEIGHT; TEMPLATE
Catalog Number 03.812.310
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation, as it was reportedly discarded by the facility.Manufacturing location: (b)(4).Manufacturing date: august 22, 2013.No non-conformance reports were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a transforaminal posterior atraumatic lumbar spacer system (t-pal) trial spacer and a t-pal spacer applicator inner shaft broke during a l4-s1 transforaminal lumbar interbody fusion (tlif) procedure on (b)(6) 2016.The very distal end, rounded piece of the inserter shaft broke off inside the t-pal spacer applicator handle (applicator knob) while being impacted during implantation.The same piece broke on the trial inserter.That is the only spot it broke, and it was only a one piece breakage.The t-pal spacer applicator handle became stripped with the threads still attached, and it appeared dull.The applicator knob then wasn't able to thread on.All fragments were easily retrieved.Nothing was left behind in the patient.There was no reported surgical delay.The procedure was successfully completed with no patient harm.This is report 1 of 2 for com-(b)(4).

Brand Name
T-PAL TRIAL SPACER 10MM X 28MM 10MM HEIGHT
Common Device Name
TEMPLATE
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6212680
Report Number3003875359-2016-10670
Device Sequence Number717463
Product Code HWT
UDI-Device Identifier10705034727851
UDI-Public(01)10705034727851(10)8517366
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.812.310
Device Lot Number8517366
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2016
Initial Report FDA Received Date12/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1